VnExpress International
The most read Vietnamese newspaper
Contact us |
Follow us on            instagram

4th child dies after Pfizer vaccine injection in Vietnam

By Thuy Quynh   December 8, 2021 | 04:25 am PT
4th child dies after Pfizer vaccine injection in Vietnam
A medical staff holds a bottle of Covid-19 vaccine in District 1, Ho Chi Minh City, October 27, 2021. Photo by VnExpress/Quynh Tran
A 15-year-old boy in the northern province of Son La has become the fourth child in Vietnam to die after receiving the Pfizer Covid-19 vaccine.

The boy, a resident of Thuan Chau District, received the first vaccine dose on Dec. 4 and did not show any unusual symptoms 60 minutes after the injection, deputy director of Son La’s health department Nguyen Huu Hung told VnExpress Wednesday.

Two days later, however, he felt dizzy and nauseous. He was taken to the district hospital before being transferred to the Son La General Hospital where he died Tuesday.

The boy is the fourth child in Vietnam to die after a Covid-19 vaccine shot.

Last month, a 12-year-old boy in the southern province of Binh Phuoc, a 16-year-old boy in the northern province of Bac Giang and a ninth-grade girl in Hanoi died after being inoculated with the Pfizer vaccine.

The Health Ministry has declared cause of the three deaths as "overreaction to the vaccine," and not linked to the quality of the vaccine or the vaccination process.

Vietnam is in the process of vaccinating nine million children aged 12-17. The vaccine in use is produced by Pfizer.

As of December 6, 5.3 million doses have been administered to this age group, of which over 936,200 children have received two doses.

The health ministry says it has recorded around 0.3 percent of the vaccinated children showing common vaccination symptoms such as fever, pain at the injection spot, muscle pain, headache and tiredness.

 
Enjoy unlimited articles and premium content with only $1.99 Subscribe now
 
go to top